Alert archive / California / Flash Flood Warnings in 2014

Flash Flood Warning 5, NWS Los Angeles, CA

March 1, 2014Los Angeles County, California

NWS Los Angeles, CA issued this flash flood warning at Mar 1, 2014, 2:27 PM PST for Los Angeles County, California. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2014, 2:27 PM PST (22:27 UTC)
Expired
Mar 1, 2014, 6:15 PM PST
In force
4 hr
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Flood severity
None

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 50 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 10.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2014-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2014-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

822 
WGUS56 KLOX 012227
FFWLOX
CAC037-020015-
/O.NEW.KLOX.FF.W.0005.140301T2227Z-140302T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
227 PM PST SAT MAR 1 2014

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE COLBY...MADRE...MADISON...AND WILLIAMS BURN AREAS OF LOS ANGELES
  COUNTY

* UNTIL 415 PM PST

* AT 215 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A CLUSTER OF THUNDERSTORMS MOVING TOWARDS THE BURN AREAS. RAINFALL
  RATES HAVE EXCEEDED ONE HALF INCH PER HALF HOUR WITH THESE
  STORMS...WHICH WILL BE CAPABLE OF PRODUCING ADDITIONAL FLASH FLOODING
  WITH MUD AND DEBRIS FLOWS IN AND AROUND THE BURN AREAS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AZUSA...GLENDORA
  AND MONROVIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING FOR A RECENT BURN AREA MEANS THAT FLOODING AND
DEBRIS FLOWS ARE IMMINENT OR OCCURRING. RESIDENTS LIVING IN OR
IMMEDIATELY DOWNSTREAM SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. QUICKLY MOVE AWAY FROM THE BURN AREA ONLY IF IT IS
SAFE TO DO SO...OTHERWISE SHELTER IN PLACE AND MOVE TO A SECOND STORY
OR THE HIGHEST LOCATION IN YOUR HOME TO STAY OUT OF THE PATH OF
FAST-MOVING WATER AND DEBRIS FLOWS.

&&

LAT...LON 3420 11804 3433 11775 3412 11777 3414 11805

$$

GOMBERG/BRUNO

MORE INFORMATION FROM THE USGS ON DEBRIS FLOWS AND THEIR IMPACTS CAN
BE FOUND AT HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
5 follow-up statements
152 
WGUS76 KLOX 012316
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
316 PM PST SAT MAR 1 2014

CAC037-020015-
/O.CON.KLOX.FF.W.0005.000000T0000Z-140302T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
316 PM PST SAT MAR 1 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM PST FOR THE 
COLBY...MADRE...MADISON...AND WILLIAMS BURN AREAS OF LOS ANGELES   
COUNTY...

AT 305 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS WITH VERY HEAVY RAIN MOVING INTO THE BURN 
AREAS. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE INTO THESE 
AREAS THROUGH 400 PM PST. RAINFALL RATES OF UP TO ONE HALF INCH PER 
HALF HOUR CAN BE EXPECTED...WHICH WILL BE CAPABLE OF PRODUCING 
ADDITIONAL FLASH FLOODING WITH MUD AND DEBRIS FLOWS IN AND AROUND 
THE BURN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING FOR A RECENT BURN AREA MEANS THAT FLOODING AND 
DEBRIS FLOWS ARE IMMINENT OR OCCURRING. RESIDENTS LIVING IN OR 
IMMEDIATELY DOWNSTREAM SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. QUICKLY MOVE AWAY FROM THE BURN AREA ONLY IF IT IS
SAFE TO DO SO...OTHERWISE SHELTER IN PLACE AND MOVE TO A SECOND STORY
OR THE HIGHEST LOCATION IN YOUR HOME TO STAY OUT OF THE PATH OF 
FAST-MOVING WATER AND DEBRIS FLOWS.

&&

LAT...LON 3420 11804 3433 11775 3412 11777 3414 11805

$$

SIRARD

HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
364 
WGUS56 KLOX 020013
FFWLOX
CAC037-020215-
/O.EXT.KLOX.FF.W.0005.000000T0000Z-140302T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
413 PM PST SAT MAR 1 2014

THE NATIONAL WEATHER SERVICE IN OXNARD HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  THE COLBY...MADRE...MADISON...AND WILLIAMS BURN AREAS OF LOS ANGELES
  COUNTY

* UNTIL 615 PM PST

* AT 405 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
  INDICATE BANDS OF HEAVY RAIN AND ISOLATED THUNDERSTORMS MOVING INTO
  THE BURN AREAS. RAINFALL RATES HAVE EXCEEDED ONE HALF INCH PER HALF
  HOUR AT TIMES...CAPABLE OF PRODUCING ADDITIONAL FLASH FLOODING
  WITH MUD AND DEBRIS FLOWS IN AND AROUND THE BURN AREAS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AZUSA...GLENDORA
  AND MONROVIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING FOR A RECENT BURN AREA MEANS THAT FLOODING AND
DEBRIS FLOWS ARE IMMINENT OR OCCURRING. RESIDENTS LIVING IN OR
IMMEDIATELY DOWNSTREAM SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. QUICKLY MOVE AWAY FROM THE BURN AREA ONLY IF IT IS
SAFE TO DO SO...OTHERWISE SHELTER IN PLACE AND MOVE TO A SECOND STORY
OR THE HIGHEST LOCATION IN YOUR HOME TO STAY OUT OF THE PATH OF
FAST-MOVING WATER AND DEBRIS FLOWS.

&&

LAT...LON 3420 11804 3433 11775 3412 11777 3414 11805

$$

GOMBERG/BRUNO

MORE INFORMATION FROM THE USGS ON DEBRIS FLOWS AND THEIR IMPACTS CAN
BE FOUND AT HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
231 
WGUS76 KLOX 020122
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
522 PM PST SAT MAR 1 2014

CAC037-020215-
/O.CON.KLOX.FF.W.0005.000000T0000Z-140302T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
522 PM PST SAT MAR 1 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM PST FOR 
THE COLBY...MADRE...MADISON...AND WILLIAMS BURN AREAS OF
LOS ANGELES COUNTY...

AT 510 PM DOPPLER RADAR INDICATED ANOTHER LINE OF STORMS ACROSS
CENTRAL LOS ANGELES COUNTY MOVING TOWARDS THE BURN AREAS LISTED
ABOVE. THE LEADING EDGE OF THIS HEAVIER RAIN EXTENDED FROM THE
MADISON BURN AREA IN MONROVIA SOUTHEASTWARD TO WALNUT. 
THESE STORMS HAVE A HISTORY OF RAINFALL RATES IN EXCESS OF 
ONE HALF INCH PER HALF HOUR...CAPABLE OF PRODUCING ADDITIONAL
FLASH FLOODING WITH MUD AND DEBRIS FLOWS IN AND AROUND THE BURN
AREAS. 

BETWEEN 3 AND 4 PM...EMERGENCY OFFICIAL REPORTED NEW MUD AND DEBRIS
FLOWS ACROSS GLENDORA. IN ADDITION...HIGHWAY 39 IS NOW CLOSED DUE
TO THE POTENTIAL OF K RAIL GIVING WAY AS WELL AS SLICK MUD.
  
&&

LAT...LON 3420 11804 3433 11775 3412 11777 3414 11805

$$

GOMBERG/SMITH

HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
638 
WGUS76 KLOX 020215
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
615 PM PST SAT MAR 1 2014

CAC037-020221-
/O.EXP.KLOX.FF.W.0005.000000T0000Z-140302T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
615 PM PST SAT MAR 1 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 PM PST FOR EAST CENTRAL
LOS ANGELES COUNTY...

LAT...LON 3420 11804 3433 11775 3412 11777 3414 11805

$$

THE FLASH FLOOD WARNING FOR THE COLBY...MADRE...MADISON...AND 
WILLIAMS BURN AREAS OF LOS ANGELES COUNTY WILL BE ALLOWED TO
EXPIRE AT 615 PM PST. 

RAIN HAS DECREASED IN INTENSITY ACROSS THE BURN AREAS SO THE FLASH 
FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 615 AM PST. HOWEVER...
OCCASIONAL SHOWERS WILL CONTINUE THROUGH THE EVENING...AND
ADDITIONAL MINOR MUD AND DEBRIS FLOWS ARE POSSIBLE TONIGHT EVEN 
AFTER MOST OF THE RAIN HAS TAPERED OFF.

DB/SIRARD


HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE
128 
WGUS76 KLOX 020216
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
616 PM PST SAT MAR 1 2014

CAC037-020221-
/O.EXP.KLOX.FF.W.0005.000000T0000Z-140302T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
616 PM PST SAT MAR 1 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 PM PST FOR EAST CENTRAL
LOS ANGELES COUNTY...

THE FLASH FLOOD WARNING FOR THE COLBY...MADRE...MADISON...AND 
WILLIAMS BURN AREAS OF LOS ANGELES COUNTY WILL BE ALLOWED TO EXPIRE 
AT 615 PM PST. 

RAIN HAS DECREASED IN INTENSITY ACROSS THE BURN AREAS SO THE FLASH 
FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 615 AM PST. HOWEVER...
OCCASIONAL SHOWERS WILL CONTINUE THROUGH THE EVENING...AND
ADDITIONAL MINOR MUD AND DEBRIS FLOWS ARE POSSIBLE TONIGHT EVEN 
AFTER MOST OF THE RAIN HAS TAPERED OFF.

LAT...LON 3420 11804 3433 11775 3412 11777 3414 11805

$$

DB/SIRARD


HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Mar 1, 2:20 PM PST, 7 minutes earlier.

Area forecast discussion, Mar 1, 2:20 PM PST, 7 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
220 PM PST SAT MAR 1 2014

.SYNOPSIS...
A LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL CONTINUE TO
PRODUCE SHOWERS....THUNDERSTORMS...AND HEAVY DOWNPOURS
THROUGH TONIGHT...ALONG WITH HIGH ELEVATION SNOW. SHOWER ACTIVITY
WILL LIKELY DIMINISH THROUGH THE DAY ON SUNDAY AS THE LOW PRESSURE
SYSTEM MOVES EAST OF THE AREA. FAIR WEATHER ANS WARMING CAN BE
EXPECTED FOR MOST OF NEXT WEEK...WITH A SLIGHT CHANCE OF SHOWERS ON
THE CENTRAL COAST LATE IN THE WEEK.

&&

.SHORT TERM (TODAY-TUESDAY)...
THE CORE OF THE LOW PRESSURE SYSTEM GENERATING ALL OUR WEATHER IS
NOW 120 MILES WEST OF SAN LUIS OBISPO...AND WILL MOVE A LITTLE
CLOSER BEFORE OPENING UP AND WEAKENING BY SUNDAY. THE LAST BAND OF
HEAVY RAINFALL IS CURRENTLY MOVING OUT OF SBA COUNTY AND WELL INTO
VENTURA COUNTY...PRODUCING RAIN RATES AROUND 0.50 INCHES PER HOUR.
THIS BAND IS MOVING SLOWLY...WHICH HAS RESULTED IN AMOUNTS UP TO 3
INCHES IN THE SBA/VTU HILLS. THIS BAND WILL SHIFT INTO LOS ANGELES
COUNTY THIS AFTERNOON AND INTO THE EVENING...BUT WILL LIKELY WEAKEN
SOME BASED ON THE LACK OF COLDER CLOUD TOPS SHOWING UP ON SATELLITE
TO THE SOUTH. EVEN IF IT DOES WEAKEN...THIS BAND AND THE
THUNDERSTORMS AHEAD OF IT HAVE THE POTENTIAL TO PRODUCE FLASH
FLOODING...ESPECIALLY AROUND THE RECENT BURN AREAS. SEE LAXQPSLOX
FOR THE LATEST RAINFALL AND SNOWFALL AMOUNTS FORECAST. WINDS WILL BE
ON THE BREEZY-SIDE THROUGH THIS EVENING...BUT SHOULD BE ON THE
DECREASE AS THE LOW WEAKENS.

RAINFALL INTENSITIES WILL DRASTICALLY FALL LATER TONIGHT THROUGH
SUNDAY...BUT WITH CONTINUED SOUTHERLY FLOW AND ENOUGH LOW LEVEL
MOISTURE TO PLAY WITH...EXPECT SCATTERED LIGHT SHOWERS TO LINGER
AROUND ALL COUNTIES TONIGHT THROUGH SUNDAY MORNING...TAPERING OFF BY
THE EVENING. SKIES SHOULD STILL BE MOSTLY CLOUDY...BUT THE AIR MASS
WILL BE WARMING AS THE LOW PRESSURE SYSTEM DRASTICALLY WEAKENS.

A 585DM RIDGE WILL SLOWLY BUILD TO THE SOUTHWEST MONDAY AND
TUESDAY...AND THE FLOW WILL BECOME MORE NORTHERLY. THIS FLOW WILL
PRODUCE GUSTY WINDS THROUGH AND DOWNWIND OF THE I-5 CORRIDOR MONDAY
NIGHT INTO TUESDAY...AND OVER SOUTHERN SBA COUNTY...BUT LOOKS UNDER
ADVISORY AT THIS POINT. ALL OF THIS SHOULD HELP SKIES CLEAR AND
TEMPERATURES WARM TO ABOVE NORMAL. IN FACT...BY TUESDAY...MOST
COASTAL AND VALLEYS AREAS SEE HIGHS IN THE 70S...AND MAY EVEN SEE A
STRAY 80 OR TWO.

.LONG TERM (WEDNESDAY-SATURDAY)...
NOT A WHOLE LOT OF CHANGE IN THE EXTENDED. THE RIDGE TO THE
SOUTHWEST WILL REMAIN MOSTLY UNCHANGED FOR THE MIDDLE TO END OF NEXT
WEEK...WITH TEMPERATURES WELL ABOVE NORMAL AND OCCASIONALLY GUSTY
NORTHERLY FLOW. THE ONE WRINKLE IN THAT EASY STORY IS A LOW PRESSURE
SYSTEM THAT SWINGS THROUGH VANCOUVER ON THURSDAY...RESULTING IN A
FRONTAL BAND. THE TAIL END OF THAT BAND COULD PRODUCE SOME  CLOUDS
AND LIGHT RAIN...ESPECIALLY NORTH OF POINT CONCEPTION...BUT THE
STRENGTH OF THE RIDGE SHOULD WIN OUT AND KEEP US DRY.

&&

.AVIATION...01/1715Z...
OVERALL...LOW CONFIDENCE IN 18Z TAF PACKAGE. MOIST AND UNSTABLE AIR
MASS WILL CONTINUE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS THE AREA THROUGH THIS EVENING...WITH CONDS VARYING BETWEEN VFR
AND MVFR/IFR. GIVEN THE RANDOM NATURE OF CONVECTION...WILL GO WITH
VCTS REMARKS FOR ALL SITES THROUGH THIS EVENING.

KLAX...LOW CONFIDENCE IN 18Z TAF. CONDS WILL VARY BETWEEN VFR AND
MVFR THROUGH THIS EVENING DUE TO THE CONVECTIVE NATURE OF THE CLOUDS
AND PRECIPITATION. CHANCES OF THUNDERSTORMS AT THE AIRFIELD ARE
ABOUT 35% THROUGH THIS EVENING. EAST TO SOUTHEAST WINDS WILL
CONTINUE UNTIL 21Z AT WHICH TIME...THE WINDS SHOULD SWITCH TO A
SOUTHERLY DIRECTION.

KBUR...LOW CONFIDENCE IN 18Z TAF. CONDS WILL VARY BETWEEN VFR
AND IFR THROUGH THIS EVENING DUE TO THE CONVECTIVE NATURE OF THE
CLOUDS AND PRECIPITATION. CHANCES OF THUNDERSTORMS AT THE AIRFIELD
ARE ABOUT 40% THROUGH THIS EVENING.

&&

.MARINE...01/215PM.
A STRONG BUT WEAKENING PACIFIC STORM SYSTEM WILL CONTINUE TO BRING
DANGEROUS SEA CONDITIONS TO THE COASTAL WATERS AND HARBOR ENTRANCES
OF SOUTHWEST CALIFORNIA THROUGH TONIGHT. HIGH CONFIDENCE THAT
REMAINING GUSTY WINDS WILL STAY UNDER GALE FORCE AS THE CORE OF THE
STORM CONTINUES TO WEAKEN. SCATTERED THUNDERSTORMS WILL CONTINUE
THROUGH THIS EVENING. A LARGE LONG PERIOD WEST SWELL HAS ARRIVED AND
WILL REMAIN LARGE BUT GRADUALLY SUBSIDE THROUGH SUNDAY. THIS SWELL
WILL CONTINUE TO BRING THE POTENTIAL FOR BREAKING WAVES OVER THE
ENTRANCES OF MORRO BAY AND VENTURA HARBORS. THE SMALL CRAFT ADVISORY
WILL CONTINUE OVER THE AREA DUE TO THE LARGE SWELL...DESPITE WINDS
GOING BELOW ADVISORY THRESHOLDS TONIGHT. IMPROVED CONDITIONS
EXPECTED NEXT WEEK.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING (SEE LAXWSWLOX).
FLASH FLOOD WATCH (SEE LAXFFALOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...KITTELL
AVIATION...RAT
SYNOPSIS...SUKUP

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 1, 6:30 AM PST, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
630 AM PST SAT MAR 1 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-021400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
630 AM PST SAT MAR 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

WFO LOX PLANS TO DISCONTINUE THIS PRODUCT IN 2014.
PLEASE DIRECT ANY COMMENTS TO ERIC BOLDT AT 805-988-6623.

.DAY ONE... TODAY AND TONIGHT

A STRONG STORM SYSTEM WILL BRING HEAVY RAIN...HIGH ELEVATION
SNOW...ISOLATED THUNDERSTORMS...AND GUSTY WINDS TO THE AREA TODAY.
THERE IS A HIGH RISK OF FLASH FLOODING AND OR MUD AND DEBRIS FLOWS.
RAIN WILL MAKE AREA ROADWAYS SLICK AND HAZARDOUS. HIGH SURF WILL
DEVELOP TODAY ACROSS WEST FACING BEACHES. HIGHEST SURF WILL BE
ACROSS THE CENTRAL COAST WITH HIGHEST SETS TO 13 FT...WHILE LOS
ANGELES AND VENTURA COUNTY BEACHES EXPERIENCE SETS TO 8 FEET. EXPECT
A HIGH RIP CURRENT RISK TO ACCOMPANY THE HIGH SURF.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* FLOOD ADVISORY.............SEE WGUS86 KLOX - FLSLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

ONLY A FEW SHOWERS WILL REMAIN AND SUNDAY AND WILL POSE LITTLE
HAZARD TO RESIDENTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ASR

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 6:38 PM PSTSpecial Weather StatementLOXLos Angeles22 min
Feb 28, 6:57 PM PSTSpecial Marine WarningLOX33 min
Feb 28, 7:14 PM PSTFlash Flood WarningLOXLos Angeles91 min
Feb 28, 8:01 PM PSTSpecial Weather StatementLOXVentura29 min
Feb 28, 11:13 PM PSTAreal Flood AdvisoryLOXLos Angeles3 hr
Mar 1, 3:15 AM PSTSevere Thunderstorm WarningLOXLos Angeles45 min
Mar 1, 3:24 AM PSTTornado WarningLOXLos Angeles36 min
Mar 1, 4:25 AM PSTSpecial Marine WarningLOX20 min
Mar 1, 5:56 AM PSTFlash Flood WarningLOXLos Angeles2 hr
Mar 1, 6:35 AM PSTSpecial Marine WarningLOX55 min
Mar 1, 7:23 AM PSTSpecial Marine WarningLOX37 min
Mar 1, 7:51 AM PSTAreal Flood AdvisoryLOXSanta Barbara6 hr
Mar 1, 8:05 AM PSTSpecial Marine WarningLOX25 min
Mar 1, 8:09 AM PSTSpecial Weather StatementLOXOrange51 min
Mar 1, 10:29 AM PSTAreal Flood AdvisoryLOX6 hr
Mar 1, 10:53 AM PSTSpecial Marine WarningLOX37 min
Mar 1, 11:53 AM PSTAreal Flood AdvisoryLOX5 hr
Mar 1, 2:08 PM PSTAreal Flood AdvisoryLOXLos Angeles4 hr
Mar 1, 2:53 PM PSTSpecial Weather StatementLOXLos Angeles52 min
Mar 1, 3:24 PM PSTSpecial Marine WarningLOX81 min
Mar 1, 3:50 PM PSTSpecial Weather StatementLOXLos Angeles55 min

Nearby

Flash Flood Warnings in California, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.